Alert archive / Illinois / Wind Chill Advisories in 2015
Wind Chill Advisory 6, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Feb 22, 2015, 3:12 AM CST for 35 counties in Illinois. It took effect at Feb 23, 2015, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2015, 3:12 AM CST (09:12 UTC)
- In effect from
- Feb 23, 2015, 12:00 AM CST
- Expired
- Feb 23, 2015, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
477 WWUS43 KILX 220912 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 312 AM CST SUN FEB 22 2015 ...BITTERLY COLD WIND-CHILLS TONIGHT INTO MONDAY MORNING... ILZ027>031-036>038-040>057-061>063-066>068-071>073-222200- /O.NEW.KILX.WC.Y.0006.150223T0600Z-150223T1500Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 312 AM CST SUN FEB 22 2015 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY. * WIND CHILL VALUES...WIND-CHILLS WILL DROP TO BETWEEN 15 AND 20 BELOW ZERO LATE TONIGHT INTO MONDAY MORNING. * IMPACTS...FROST BITE WILL OCCUR IN A MATTER OF MINUTES ON EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL INCREASE THE RISK OF HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. BE SURE TO BRING PETS INDOORS. && $$ BARNES
4 follow-up statements
694 WWUS43 KILX 222103 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 303 PM CST SUN FEB 22 2015 ...BITTERLY COLD WIND-CHILLS TONIGHT INTO MONDAY MORNING... ILZ027>031-036>038-040>057-061>063-066>068-071>073-231000- /O.CON.KILX.WC.Y.0006.150223T0600Z-150223T1500Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 303 PM CST SUN FEB 22 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 9 AM CST MONDAY. * WIND CHILL VALUES...WIND-CHILLS WILL DROP TO BETWEEN 15 AND 24 BELOW ZERO LATE TONIGHT INTO MONDAY MORNING. * IMPACTS...FROST BITE WILL OCCUR IN A MATTER OF MINUTES ON EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL INCREASE THE RISK OF HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. BE SURE TO BRING PETS INDOORS. && $$
215 WWUS43 KILX 230610 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1210 AM CST MON FEB 23 2015 ILZ027>031-036>038-040>057-061>063-066>068-071>073-231030- /O.CON.KILX.WC.Y.0006.000000T0000Z-150223T1500Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 1210 AM CST MON FEB 23 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...WIND-CHILLS WILL DROP TO BETWEEN 15 AND 24 BELOW ZERO INTO MID MORNING. * IMPACTS...FROST BITE WILL OCCUR IN A MATTER OF MINUTES ON EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL INCREASE THE RISK OF HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. BE SURE TO BRING PETS INDOORS. && $$ BAK
757 WWUS43 KILX 230928 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 328 AM CST MON FEB 23 2015 ILZ027>031-036>038-040>057-061>063-066>068-071>073-231500- /O.CON.KILX.WC.Y.0006.000000T0000Z-150223T1500Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 328 AM CST MON FEB 23 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...WIND-CHILLS WILL DROP TO BETWEEN 15 AND 20 BELOW ZERO THROUGH MID-MORNING. * IMPACTS...FROST BITE WILL OCCUR IN A MATTER OF MINUTES ON EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL INCREASE THE RISK OF HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. BE SURE TO BRING PETS INDOORS. && $$ BARNES
566 WWUS43 KILX 231500 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 900 AM CST MON FEB 23 2015 ...WIND CHILL ADVISORY EXPIRES AT 9 AM CST... ILZ027>031-036>038-040>057-061>063-066>068-071>073-231600- /O.EXP.KILX.WC.Y.0006.000000T0000Z-150223T1500Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 900 AM CST MON FEB 23 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. RISING TEMPERATURES AND LIGHT WINDS HAVE ALLOWED WIND CHILLS TO RISE ABOVE -15 ACROSS MUCH OF THE AREA BY MID MORNING. HOWEVER...WIND CHILLS WILL REMAIN BELOW ZERO THROUGH THE NOON HOUR...SO TAKE PRECAUTIONS FOR THE COLD...AND LIMIT TIME OUTDOORS. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Feb 22, 3:03 AM CST, 9 minutes earlier.
Area forecast discussion, Feb 22, 3:03 AM CST, 9 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 303 AM CST Sun Feb 22 2015 .SHORT TERM...(Today) ISSUED AT 303 AM CST SUN FEB 22 2015 Very cold airmass is spilling into central Illinois early this morning, courtesy of 1045mb high centered over southern Saskatchewan. 08z/2am temps are mainly in the middle to upper 20s, but have dropped into the teens northwest of the Illinois River. Further upstream, readings are in the single digits across much of Iowa. With strong CAA, high temperatures will be achieved this morning across the western half of the KILX CWA, followed by slowly falling temps for the remainder of the day. Further east toward the Indiana border, readings may rise a few degrees before falling this afternoon. Max temps for the day will range from the teens along/northwest of the Illinois River to the middle 20s along/south of I-70. Skies will temporarily clear across the northern CWA early this morning, but additional mid/high clouds associated with a short-wave over the Plains will stream eastward across the area today. End result will be a partly to mostly cloudy day. && .LONG TERM...(Tonight through Saturday) ISSUED AT 303 AM CST SUN FEB 22 2015 As bitterly cold airmass currently in place across the Northern Plains arrives tonight, air temperatures will drop below zero across the board. Brisk northwesterly winds of 10-15 mph initially will decrease to less than 10 mph overnight: however, extremely cold wind-chills of -15 to -20 will result into Monday morning. Will therefore be issuing a Wind Chill Advisory for the entire CWA from 06z Mon to 15z Mon. Despite full sunshine, actual air temperatures will struggle to reach the teens on Monday and will once again drop below zero across the eastern half of the area Monday night. Meanwhile, another fast-moving cold front will approach from the northwest on Tuesday. Strong southwesterly winds ahead of the boundary will bring a quick (but temporary) warm-up on Tuesday, with highs climbing into the upper 20s to around 30 degrees. May also see a few snow flurries during the afternoon as the front swings through, especially across the north/northeast. Once front passes, another shot of cold air will arrive for the middle and end of the week. Models continue to show a weak short-wave trough tracking through the Plains into the Mississippi River Valley late Wednesday into Thursday. While the GFS keeps this feature and its associated light precip west of Illinois, both the ECMWF and GEM spread light snow further east into the area. Since this is the first model run showing this, will maintain current cold/dry forecast until better model consistency is achieved. Next significant chance for precip will hold off until the weekend when persistent upper low centered over southern Canada shifts northward and a southwesterly flow pattern tries to establish itself across the central CONUS. As with any major pattern change, models are having difficulty resolving timing issues. Latest run of the GFS suggests a prolonged period of overrunning clouds/precip may develop Saturday night through Monday, before the main southwest wave tracks through the region on Tuesday. Meanwhile, ECMWF is dry until late Sunday through Monday night as southwest energy passes through the region. Given discrepancies, have opted to limit mentionable PoPs to the Saturday night through Sunday night time frame. Temps will be cold enough to support mainly snow, with a rain/snow mix possible across the far southeast on Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) ISSUED AT 1152 PM CST SAT FEB 21 2015 A few more hours of MVFR cigs are possible across the central Illinois terminals. Then, the low clouds will scour out as colder/drier air associated with an Arctic area of high pressure pushes into the area. Once the low clouds depart, VFR conditions will persist for the remainder of the period. Northwest winds will become gusty on Sunday as the high builds, aided by diurnal mixing. && .ILX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY from Midnight tonight to 9 AM CST Monday FOR ILZ027>031-036>038-040>057-061>063-066>068-071>073. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Bak
Hazardous weather outlook, Feb 21, 3:15 PM CST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 315 PM CST SAT FEB 21 2015 ILZ027>031-036>038-040>057-061>063-066>068-071>073-222115- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 315 PM CST SAT FEB 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BITTERLY COLD AIR WILL MOVE INTO THE REGION FOR SUNDAY...AND PERSIST INTO TUESDAY MORNING. THE COLDEST CONDITIONS WILL OCCUR SUNDAY NIGHT AND MONDAY MORNING, WHEN AIR TEMPERATURES DROP INTO THE SINGLE DIGITS BELOW ZERO, AND WIND CHILLS DROP TO AROUND -20. WIND CHILLS ON MONDAY NIGHT AND TUESDAY MORNING WILL DROP INTO THE TEENS BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Wind Chill Advisories in Illinois, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.